Texas, 2008Hail and Damaging Wind in Texas, June 24, 2008
June 24, 2008 · NWS MAF · 2 events in 1 county or zone
Upper level high pressure anchored over portions of northern Mexico and New Mexico allowed for a series of upper level disturbances to move across west Texas. This resulted in thunderstorm development across the region, with minor amounts of severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level high pressure anchored over portions of northern Mexico and New Mexico allowed for a series of upper level disturbances to move across west Texas. This resulted in thunderstorm development across the region, with minor amounts of severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 24, 5:44 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 24, 5:44 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
644 PM CDT TUE JUN 24 2008
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SE NEW MEXICO ARE
EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF HOURS. EXCEPT FOR
CNM...ALL OTHER TAF SITES SHOULD REMAIN RAIN FREE. ONGOING STRONG
THUNDERSTORMS OVER EASTERN NEW MEXICO MAY DEVELOP INTO A LARGE
CLUSTER/LINE OF STORMS AND TRACK E/SE INTO WEST TEXAS AND SE
NM. MOST SOUTHERN EXTENT OF THIS LINE LOOKS TO BE NEAR THE HOB
REGION AND THUS INCLUDED A TEMPO FOR GUSTY WINDS AND TSRA .
OTHERWISE...S/SE WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT AND
THEN INCREASE AND BECOME GUSTY BY TOMORROW AFTERNOON. SCT TO BKN
CLOUDS ARE EXPECTED THROUGH THE PERIOD. THE NEXT 24 HOURS WILL BE
DOMINATED BY VFR CONDITIONS IN ALL AREAS BUT MAY DROP TO MVFR IN
CNM AND HOB.
&&
.PREV DISCUSSION... /ISSUED 149 PM CDT TUE JUN 24 2008/
DISCUSSION...
OPPORTUNITIES FOR THUNDERSTORMS (ISOLATED TO CHANCE) WILL CONTINUE
THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. AN UPPER LEVEL
HIGH PRESSURE AREA WILL REMAIN ANCHORED ACROSS MEXICO AND NEW
MEXICO. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK SOUTHEAST
TOWARD THE TEXAS PANHANDLE/SOUTH PLAINS AND IMPINGE UPON A LEE
TROUGH CENTERED ACROSS THE WEST TEXAS/NEW MEXICO BORDER. THE GFS40
850 TO 700 MILLIBAR THETA E RIDGE AGREED AMAZINGLY WELL WITH THE
NAM 80 GRAPHICAL PRECIPITATION OUTPUT ESPECIALLY DURING THE
DAYTIME THROUGH FRIDAY. THOUGHT THAT THE NAM PRECIPITATION OUTPUT
HOWEVER WAS TOO LOW AT NIGHT (AS WELL AS THE GFS) CONSIDERING THE
CONSISTENT AMOUNT OF SHORTWAVES IN THE NORTHWESTERLY FLOW ALOFT
AND THE AFOREMENTIONED THETA E RIDGE FORECASTED THROUGH FRIDAY.
PRECIPITATION CHANCES WILL CONTINUE INTO THE WEEKEND (AND MAY EVEN
INCREASE) AS FORECASTED UPPER LEVEL DISTURBANCES APPEAR TO GET TRAPPED
INSIDE THE RIDGE OVER WEST TEXAS. CONTINUED ISOLATED TO WIDELY SCATTERED
POPS OVER THE REGION. WITH VERY WARM TEMPERATURES CONTINUING THE NEXT
SEVERAL DAYS WITH MODERATE SHEAR IN PLACE A FEW STORMS EACH DAY AND
NIGHT COULD BECOME SEVERE BUT NOT EXPECTING WIDESPREAD EVENTS AT
THIS TIME.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
MEFFER/99
Hazardous weather outlook, Jun 24, 12:04 PM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
104 PM CDT TUE JUN 24 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
104 PM CDT TUE JUN 24 2008 /1204 PM MDT TUE JUN 24 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS
SOUTHEAST NEW MEXICO AND WEST TEXAS. SOME OF THESE STORMS COULD
BE SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE MAIN
THREATS. WILDFIRES STARTED BY LIGHTNING WILL ALSO BE POSSIBLE...
WITH ANY THUNDERSTORMS PRODUCING HAIL BEING A LESSER THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE NEXT
SEVERAL DAYS...BUT MAINLY IN THE AFTERNOON AND AT NIGHT. ISOLATED
STORMS COULD PRODUCE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL...
IN ADDITION TO WILDFIRES STARTED BY CLOUD TO GROUND LIGHTNING
STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 24, 3:58 PM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 PM CDT TUE JUN 24 2008
NMZ027-028-242230-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
358 PM MDT TUE JUN 24 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN EDDY COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF QUEEN AT 358 PM
MDT...MOVING SOUTHEAST AT 10 MPH. AREAS IMPACTED ARE QUEEN AND STATE
HIGHWAY 137.
WINDS GUSTING UP TO 50 MPH... HAIL... LOCALLY HEAVY RAIN... AND
DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 24, 4:37 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
537 PM CDT TUE JUN 24 2008
NMZ027-028-TXZ058-258-242300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS-
437 PM MDT TUE JUN 24 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON AND
SOUTH CENTRAL EDDY COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN EDDY COUNTY AT
437 PM MDT OR 537 PM CDT...MOVING SOUTH AT 10 MPH. AREAS IMPACTED
ARE QUEEN AND US HIGHWAY 62/180.
WINDS GUSTING TO 50 MPH... HAIL... LOCALLY HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.
Thunderstorm Wind, Gaines
- When
- June 24, 7:31 PM CST to 7:36 PM CST
- Where
- Gaines County, 7.8 mi NNE of Seminole
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.830, -102.620
Powerlines were downed by strong thunderstorm winds on the north side of Seagraves and again south of the city along Texas State Highway 385. In addition, a storage shed was blown into a house south southwest of Seagrave.
Hail, Gaines
- When
- June 24, 7:34 PM CST to 7:45 PM CST
- Where
- Gaines County, 5 mi S of Seagraves
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.858, -102.550
Penny to quarter sized hail was reported south of Seagraves.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Rhode Island, June 24, 20081 death · $30,000 · 1.75 in hail · 14 events
- Flash Flood and Flooding in Massachusetts, June 24, 20081 injured · $90,000 · 1 in hail · 40 events
- Damaging Winds in North Dakota, June 24, 2008$260,000 · 65 kt wind · 4 events
- Flash Flooding and Flooding in Missouri, June 24 to 27, 2008$25,000 · 1.25 in hail · 45 events
- Hail and Damaging Winds in Mississippi, June 24, 2008$49,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Dakota, June 24, 2008$22,000 · 1.75 in hail · 26 events
- Lightning Strike in Maine, June 24, 2008$60,000 · 1 event
- Hail and Damaging Wind in Louisiana, June 24, 2008$50,000 · 50 kt wind · 3 events
- Flash Flood in Missouri, June 24, 2008$50,000 · 1 event
- Damaging Winds in Louisiana, June 24, 2008$40,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Missouri, June 24 to 25, 20082 injured · 1 in hail · 8 events
- Lightning Strike in Colorado, June 24, 20082 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119231, 119229.